MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be filed for the versacross dilator.
 
Event or Problem Description
It was reported a pericardial effusion (pe) occurred.The procedure was cancelled.During a watchman left atrial appendage closure (laac) procedure, a versacross connect for laac kit was selected for use.The physician lost left atrium access from the first transseptal hence intracardiac echocardiography (ice) was pulled back to right atrium (ra).The second transseptal was completed.The physician advanced the sheath and dilator into left atrium.Ice was then moved into right ventricular out pulmonic valve into the pulmonary artery (pa).The appendage was visualized to confirm sheath and dilator access in left atrium (la).Both sheath and dilator were visualized near appendage.Physician pulled ice back out towards ra from pa when effusion was visualized.A pericardiocentesis was performed.The patient remained hemodynamically stable, expected to make full recovery, and was hospitalized overnight for observation.The patient has been discharged later.The device is not expected to be returned for analysis (disposed).The patient was not under warfarin nor antiplatelet drugs at the time.The la lost access happened during manipulation with was, trying to engage with left atrium appendage (laa).Also, the ice catheter was not acting normal (not returning to neutral when unlocked).The physician suspected perforation was in the laa, and the versacross rf wire and/or dilator may have perforated, however no device malfunctions noted during procedure.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21118442
Report Number2124215-2024-83505
Device Sequence Number15319297
Product Code DXF
UDI-Device Identifier00685447018346
UDI-Public00685447018346
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0003
Device Catalogue NumberVXAK0003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age68 YR
Patient SexFemale
Patient RaceWhite